MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952832220
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 2.25x32mm promus premier drug-eluting stent was selected for use to treat the lesion.However, during preparation, it was noticed that some of the stent struts looked bent on the stent delivery system (sds).The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: promus premier us mr 2.25 x 32mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent identified damage.Strut segment 7 from the proximal end of the stent was lifted and pulled in a distal direction.The remainder of the stent was undamaged.The crimped stent od (outer diameter) was measured and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found multiple hypotube kinks.An examination of the shaft polymer extrusion found no issues.The bi-component bond showed no signs of damage or strain.The tip was visually examined and no issues were noted.The product stent protector was not returned for analysis with the device, however the specified inside diameter of the stent protector was reviewed.Based on the specified stent protector profile and the crimped stent outer diameter for this device, there were no issues to note with the interaction between the two components, provided that the product stent protector was removed correctly.No other issues were identified during the product analysis.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 2.25x32mm promus premier¿ drug-eluting stent was selected for use to treat the lesion.However, during preparation, it was noticed that some of the stent struts looked bent on the stent delivery system (sds).The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6868222
Report Number2134265-2017-09527
Device Sequence Number16350592
Product Code NIQ
UDI-Device Identifier08714729844945
UDI-Public(01)08714729844945(17)20180808(10)0020304257
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2018
Device Model NumberH7493952832220
Device Catalogue Number39528-3222
Device Lot Number0020304257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1